Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tampa Bay, FL

August 15, 2021Pinellas County, Florida

NWS Tampa Bay, FL issued this special weather statement at Aug 15, 2021, 4:12 PM EDT for Pinellas County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2021, 4:12 PM EDT (20:12 UTC)
Expired
Aug 15, 2021, 4:45 PM EDT
In force
33 min
Issued by
NWS Tampa Bay, FL
Hail
0.00 in
Wind
50

County Pinellas County, FL

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2021-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 816 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2021-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
816 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

556 
WWUS82 KTBW 152012
SPSTBW

Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
412 PM EDT Sun Aug 15 2021
 
FLZ050-152045-
Pinellas FL-
412 PM EDT Sun Aug 15 2021

...A strong thunderstorm will impact portions of northwestern
Pinellas County through 445 PM EDT...

At 412 PM EDT, Doppler radar was tracking a strong thunderstorm over
Clearwater, moving northwest at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Clearwater, Largo, Palm Harbor, Safety Harbor, Belleair, Belleair
Beach, Crystal Beach, Honeymoon Island and Caladesi Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 2813 8290 2818 8286 2819 8284 2820 8284
      2800 8268 2792 8277 2794 8291
TIME...MOT...LOC 2012Z 126DEG 21KT 2795 8274 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

TBW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 15, 2:59 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Aug 15, 2:59 PM EDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
259 PM EDT Sun Aug 15 2021

.DISCUSSION...
Fred recovered this morning and is now a tropical storm...still
moving northward over the Gulf of Mexico. Please see National
Hurricane Center forecasts for details and updates. While Fred's
track is well offshore convective bands will continue to impact the
area as they spiral north and northwest through tonight. Then on
Mon the bands begin to exit northward.

Considerable cloudiness along with gusty showers and a few
thunderstorms will continue to sweep across the area through Mon
although expect convection to diminish some overnight. Southeast
flow becoming southerly will result in a high risk of rip currents at
the beaches and minor coastal flooding in Levy and Citrus Counties
starting this evening. Highs will be on the cool side today and
Mon while lows run warm.

For Tue through Sun: Fred slides toward the Ohio Valley as deep
layer ridging off the eastern builds southwest across FL and over
much of the Gulf of Mexico. This ridging lifts up into the southeast
quarter of the nation midweek then resides there. Meanwhile the
latest forecast for Tropical Storm Grace moves her westward over
Cuba and into the southern Gulf of Mexico. See National Hurricane
Center forecasts for details and updates.

The atmosphere dries slightly however enough moisture will be in
place for diurnal convection with scattered to occasionally numerous
coverage. An initial southerly flow gradually becomes southeast and
light enough to allow sea breezes near the coast in the afternoons.
Temperatures run on the warm side of normal by a couple of degrees.

&&

.AVIATION...
15/18Z-16/18Z. BKN-OVC mid and high clouds begin to decrease late in
the period. Bands of SHRA containing ISOLD TSRA/SCT CB continue
sweeping across the aerodromes with brief MVFR/IFR PSBL mainly this
afternoon. Mostly SE and gusty winds back and diminish overnight
then increase and become SE Mon.

&&

.MARINE...
Tropical Storm Fred moves by to the west as high pressure builds
in then lifts north as Tropical Storm Grace moves by to the south
toward the end of the week. See National Hurricane Center
forecasts for details and updates on these two systems. Hazardous
conditions continue into Mon then winds and seas slowly diminish.
However Grace may increase winds and seas in the south later in
the week.

&&

.FIRE WEATHER...
A very moist airmass slowly dries some through the week but will
have enough moisture for showers and thunderstorms. There will be no
low RH concerns.

&&

.Preliminary Point Temps/PoPs...
TPA  76  88  79  92 /  20  60  30  50
FMY  75  88  78  93 /  20  70  10  60
GIF  75  88  77  93 /  20  60  20  80
SRQ  75  86  78  91 /  20  60  20  50
BKV  74  88  74  92 /  20  60  30  60
SPG  78  87  80  90 /  20  60  20  50

&&

Sea Breeze Thunderstorm Regime For Today: 7
Sea Breeze Thunderstorm Regime For Tomorrow: 7

For Additional Information On Sea Breeze Regimes go to the link below
https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday morning for Coastal
     Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
     Coastal Sarasota-Pinellas.

     Coastal Flood Advisory from 8 PM this evening to 2 PM EDT
     Tuesday for Coastal Citrus-Coastal Levy.

Gulf waters...Small Craft Advisory until 4 PM EDT Monday for Waters from
     Englewood to Tarpon Springs FL out 20 to 60 NM-Waters from
     Tarpon Springs to Suwannee River FL out 20 to 60 NM.

     Small Craft Advisory until 8 AM EDT Monday for Waters from
     Bonita Beach to Englewood FL out 20 to 60 NM.

&&

09/RKR
Hazardous weather outlook, Aug 15, 5:56 AM EDT, 10 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
556 AM EDT Sun Aug 15 2021

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-152200-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-
556 AM EDT Sun Aug 15 2021

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...THUNDERSTORM IMPACT...
Scattered thunderstorms are expected, mainly along the coast today.
Thunderstorms that develop will be capable of producing strong
gusty winds and isolated tornados.

...RIP CURRENT IMPACT...
High surf and swells from Fred will produce rip currents along
area beaches.

...MARINE IMPACTS...
Wind speeds of 20 to 25 knots will create hazardous boating
conditions for small craft operators over the offshore waters.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

...THUNDERSTORM IMPACT...
Scattered to widespread thunderstorms are expected each day this
week. Thunderstorms will be capable of producing strong gusty
winds, locally heavy rains, and frequent deadly lightning
strikes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Fleming

In the hours before

Special weather statement, Aug 15, 2:48 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
248 PM EDT Sun Aug 15 2021

FLZ151-155-251-255-151915-
Inland Manatee FL-Coastal Hillsborough FL-Coastal Manatee FL-
Inland Hillsborough FL-
248 PM EDT Sun Aug 15 2021

...A strong thunderstorm will impact portions of northeastern Manatee
and south central Hillsborough Counties through 315 PM EDT...

At 247 PM EDT, Doppler radar was tracking a strong thunderstorm near
Parrish, or 14 miles east of Palmetto, moving northwest at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tampa, Ruskin, Parrish, Greater Sun Center, Little Manatee River
State Park, Lake Manatee State Park, Sun City Center, Wimauma and
Gibsonton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2779 8251 2781 8253 2787 8244 2752 8219
      2741 8235 2768 8265
TIME...MOT...LOC 1847Z 142DEG 29KT 2753 8233

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

TBW
Special weather statement, Aug 15, 3:34 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
334 PM EDT Sun Aug 15 2021

FLZ050-151-152015-
Coastal Hillsborough FL-Pinellas FL-
334 PM EDT Sun Aug 15 2021

...A strong thunderstorm will impact portions of Pinellas County
through 415 PM EDT...

At 334 PM EDT, Doppler radar was tracking a strong thunderstorm near
Downtown Saint Petersburg, moving northwest at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tampa, Clearwater, Largo, Pinellas Park, Seminole, Downtown Saint
Petersburg, Saint Petersburg, St. Petersburg, St. Pete Beach, Bay
Pines, South Highpoint, Harbor Bluffs, Macdill Air Force Base, Gandy,
Feather Sound, West And East Lealman, Ridgecrest, Safety Harbor,
Oldsmar and Gulfport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2804 8269 2780 8246 2765 8261 2776 8286
      2789 8287
TIME...MOT...LOC 1934Z 138DEG 21KT 2779 8258

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

TBW
Local storm report, Aug 15, 3:47 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
347 PM EDT SUN AUG 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND GST     1 WSW SAINT PETERSBURG  27.75N 82.69W
08/15/2021  M42 MPH          PINELLAS           FL   MESONET

            MESONET STATION 0545W 1.1 SW SAINT
            PETERSBURG (WEATHERSTEM).

&&
Local storm report, Aug 15, 4:01 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
401 PM EDT SUN AUG 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     4 SSE SAINT PETERSBURG  27.70N 82.64W
08/15/2021                   PINELLAS           FL   PUBLIC

            PUBLIC REPORTS SEVERAL PINE TREES DOWN. TIME
            ESTIMATED BY RADAR.

&&
Special weather statement, Aug 15, 4:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
412 PM EDT Sun Aug 15 2021

FLZ050-152045-
Pinellas FL-
412 PM EDT Sun Aug 15 2021

...A strong thunderstorm will impact portions of northwestern
Pinellas County through 445 PM EDT...

At 412 PM EDT, Doppler radar was tracking a strong thunderstorm over
Clearwater, moving northwest at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Clearwater, Largo, Palm Harbor, Safety Harbor, Belleair, Belleair
Beach, Crystal Beach, Honeymoon Island and Caladesi Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2813 8290 2818 8286 2819 8284 2820 8284
      2800 8268 2792 8277 2794 8291
TIME...MOT...LOC 2012Z 126DEG 21KT 2795 8274

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 9:33 PM EDTSpecial Marine WarningTBW57 min
Aug 15, 9:06 AM EDTRiver Flood WarningTBWCitrus5 days
Aug 15, 1:15 PM EDTCoastal Flood AdvisoryTBWCitrus, Hernando, Levy44 hr
Aug 15, 2:47 PM EDTSpecial Marine WarningTBW58 min
Aug 15, 2:48 PM EDTSpecial Weather StatementTBWManatee27 min
Aug 15, 3:33 PM EDTSpecial Marine WarningTBW57 min
Aug 15, 3:34 PM EDTSpecial Weather StatementTBWPinellas41 min
Aug 15, 3:42 PM EDTSevere Thunderstorm WarningTBWPinellas33 min
Aug 15, 4:28 PM EDTSpecial Marine WarningTBW62 min
Aug 15, 5:44 PM EDTStorm Surge WarningTBWLevy29 hr
Aug 15, 5:47 PM EDTSpecial Marine WarningTBW118 min
Aug 15, 7:41 PM EDTSpecial Marine WarningTBW2 hr

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.